Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 413, NWS Midland/Odessa, TX

June 24, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 24, 2007, 6:11 PM CDT for Pecos County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 6:11 PM CDT (23:11 UTC)
Expired
Jun 24, 2007, 7:15 PM CDT
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 127 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 242313
SVRMAF
TXC371-250015-
/O.NEW.KMAF.SV.W.0413.070624T2311Z-070625T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL PECOS COUNTY...OR 10 MILES SOUTHEAST OF FORT STOCKTON
  ALONG HIGHWAY 285...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  INTERSTATE 10 BETWEEN MILE MARKER 268 AND 276...
  HIGHWAY 285 BETWEEN MILE MARKER 432 TO 438... 

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN 
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3104 10255 3080 10240 3066 10281 3082 10290

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:49 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 24, 2:49 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT SUN JUN 24 2007

.DISCUSSION...
A RATHER BENIGN LOOKING UPPER LEVEL PATTERN MAY AGAIN YIELD ANOTHER
ROUND OF INTERESTING WEATHER THIS AFTERNOON AND EVENING. MORNING
UPPER AIR MAPS SHOW A MID-LEVEL RIDGE AXIS ACROSS THE DESERT
SOUTHWEST INTO THE CENTRAL ROCKIES...WITH A MID-LEVEL LOW OVER
NORTHWEST TX WITH ATTENDANT TROUGH AXIS ACROSS WEST TEXAS. SURFACE
FEATURES INCLUDE A WEAK LOW OVER THE LOWER TRANS PECOS REGION WITH A
TROUGH OVER THE WESTERN LOW ROLLING PLAINS AND SOUTH PLAINS.

CONCERNS TONIGHT WILL INCLUDE THE POSSIBILITY OF ANOTHER ORGANIZED
ROUND OF CONVECTION AFFECTING WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. MODELS SUGGEST ANOTHER SERIES OF VORTICITY MAXIMA WILL MOVE
ACROSS THE REGION. MID-LEVEL LAPSE RATES REMAIN FAVORABLE ACROSS THE
HIGHER TERRAIN AND ADJACENT PLAINS WITH VALUES NEAR 8C/KM. 0-6KM
SHEAR WILL REMAIN RATHER WEAK...SO DISCRETE SUPERCELL STORMS ARE NOT
FAVORED. INSTEAD...ANOTHER MCS IS POSSIBLE TONIGHT AS STORMS
CONTINUE TO DEVELOP OVER THE MOUNTAINS OF NEW MEXICO...THEN MOVE
SOUTHWARD INTO WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ANOTHER
LOW-LEVEL JET IS ADVERTISED AND THIS WILL HELP SUSTAIN ANY MCS THAT
DEVELOPS. THE PRIMARY CONCERN WITH AN ORGANIZED MCS WILL BE DAMAGING
WINDS...ESPECIALLY GIVEN THE DRY SLOT NOTED ON WATER VAPOR IMAGERY
THAT IS IN PLACE ACROSS THE PLAINS OF EASTERN NEW MEXICO. MARGINALLY
SEVERE HAIL IS ALSO POSSIBLE...BUT GIVEN MORNING FREEZING LEVEL AND
WET BULB LEVELS NEAR 14K MSL...LARGE HAIL REPORTS ARE NOT EXPECTED.
WE HAVE MENTIONED THE POSSIBILITY OF SEVERE WEATHER IN THE LATEST
HAZARDOUS WEATHER OUTLOOK.

WEAKNESS IN RIDGE EXTENDS FROM INDIANA SOUTHEASTWARD TO THE
MIDLAND CWA AND REMAINS ACROSS THIS AREA THROUGH THE END OF THE
WEEK. A PLETHORA OF SHORTWAVES WILL MOVE SOUTH AROUND THIS
WEAKNESS THROUGHOUT THE WEEK BRINGING A CHANCE OF PRECIPITATION IN
SOME PORTION OF THE CWA MOST DAYS. BY THE END OF THE WEEK THE
RIDGE BUILDS BACK IN OVER THE AREA.

ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO AND THE ADJACENT PLAINS WILL BE
POSSIBLE MONDAY AFTERNOON AND EVENING.  A 20-30KT LLJ...SBCAPES
BETWEEN 1000-1500J/KG...AND MID LEVEL LAPSE RATES AROUND 8 DEG/KM...
MAY ALLOW ONE OR TWO OF THESE STORMS TO STRENGTHEN TO NEAR SEVERE
CRITERIA.

ATTP...IT LOOKS LIKE THE BEST DAYS FOR PRECIPITATION FOR MOST OF THE
AREA WILL BE WEDNESDAY AND THURSDAY.  A SURFACE TROUGH DEVELOPS
ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO WEDNESDAY AS SEVERAL
STRONG SHORTWAVES MOVE ACROSS THE REGION.  BECAUSE ONLY MODERATE
INSTABILITY IS PROGGED FOR WEDNESDAY AND PROGGED PWAT VALUES 150
PERCENT OF NORMAL ARE IN PLACE...BELIEVE THE THREAT WITH THESE
STORMS TO BE MORE ALONG THE LINES OF HEAVY RAIN AND FLASH FLOODING.
BY THURSDAY...PWAT VALUES INCREASE TO 150 TO 200 PERCENT OF NORMAL
INCREASING THE POTENTIAL FOR HEAVY RAIN AND THUS...FLASH FLOODING.
RAIN AND CLOUD COVER WILL LIMIT TEMPERATURES SOMEWHAT THESE DAYS AS
WELL.

FRIDAY AND SATURDAY...JUST A FEW VERY WEAK SHORTWAVES GO THROUGH THE
AREA...WITH NO ASSOCIATED MID AND UPPER LEVEL LIFT TO SPEAK OF.
THINK THAT DESPITE THE ABUNDANCE OF MOISTURE STILL IN PLACE...THESE
WILL BE OUR DRIEST DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  92  69  89  /  20  20  20  10
CARLSBAD NM                67  98  65 100  /  40  20  20  20
DRYDEN TX                  71  93  70  91  /  20  20  20  20
FORT STOCKTON TX           70  93  70  94  /  30  20  20  10
GUADALUPE PASS TX          66  92  67 100  /  40  30  30  20
HOBBS NM                   67  96  67  97  /  30  20  20  10
MARFA TX                   60  90  58  93  /  40  20  20  20
MIDLAND INTL AIRPORT TX    69  92  69  91  /  30  20  20  10
ODESSA TX                  69  92  70  93  /  30  20  20  10
WINK TX                    72  98  72 100  /  30  20  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

06/74
Hazardous weather outlook, Jun 24, 2:34 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CDT SUN JUN 24 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
234 PM CDT SUN JUN 24 2007 /134 PM MDT SUN JUN 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO AGAIN THIS AFTERNOON...AND PERSIST
THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARD WILL BE STRONG AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
STORMS COULD ALSO PRODUCE PENNY TO NICKEL SIZE HAIL...VERY HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY
RAINS MAY CAUSE MINOR FLOODING OF LOW LYING AND NORMALLY FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG AND DAMAGING WINDS...HAIL...LOCALLY HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING THROUGH MUCH OF THE UPCOMING
WEEK. THROUGH TUESDAY...THUNDERSTORM ACTIVITY IS EXPECTED TO
OCCUR MAINLY ACROSS THE HIGHER TERRAIN.

WEDNESDAY AND THURSDAY...THE CHANCE OF THUNDERSTORMS WILL
INCREASE OVER THE WESTERN LOW ROLLING PLAINS...THE PERMIAN
BASIN...THE LOWER TRANS PECOS...AND THE BIG BEND REGION. THE MAIN
HAZARDS WITH THESE STORMS WILL BE VERY HEAVY RAINFALL AND
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS
SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS AND BE PREPARED TO
TAKE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 24, 5:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
531 PM CDT SUN JUN 24 2007

TXZ075-242330-
PECOS-
531 PM CDT SUN JUN 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ALONG U.S. HIGHWAY
385...ABOUT 12 MILES SOUTH OF FORT STOCKTON. THIS STORM IS MOVING
SOUTHEAST AT 10 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50
MPH...SMALL HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. DUE TO THE SLOW MOVEMENT OF THE STORM...LOCALIZED
FLOODING MAY OCCUR ALONG STRETCHES OF HIGHWAY 385 SOUTH OF FORT
STOCKTON. MOTORISTS SHOULD EXERCISE CAUTION.

SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:18 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis45 min
Jun 23, 10:39 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines66 min
Jun 23, 11:39 PM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin66 min
Jun 24, 12:27 AM CDTSevere Thunderstorm WarningMAFEctor, Midland63 min
Jun 24, 4:55 PM CDTSevere Thunderstorm WarningMAFBrewster65 min
Jun 24, 6:54 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.